Mayo Clinic Connect
Anyone here dealing with peripheral neuropathy?
Liked by John, Volunteer Mentor, peggyj4411, jazzy27, heather074 ... see all
Husband has autonomic neurology with pain especially in his hand. He wears golf gloves and says it cuts the pain in half. Neurologist at Mayo says he can’t help him as he needs a muscle/neurologist. Has tests on November 14 and hopefully will see a doctor after that. Gabapentin and Lyrica does not work for him.
Jump to this post
Has the b12 worked. I had an allergic reaction to gabepentin. I have what i consider bad neuropathy in shoulder arms and hands from cervical surgery. Looking for relief besides pain pills.
Check with your neurologist. See Mayoclinic on NP.
Try newer form of gabapentin but watch out for side affects!
I find help with medical cannabisFor pain and sleeping.Nancy Shermoen~
Good! I do too.
Hi @rabbit10 and welcome to Connect! I want to connect you with @martid, and @grandma41 who have both recently written about peripheral neuropathy. They both had different causes of their diagnosis and can discuss their experiences with you.
How long have you been dealing with peripheral neuropathy?
Ive taken Gabapentin for several yrs, have tried various doses. Its helped a lot, or not much depending….on what excatly?? Then added Cymbalta wich really did seem to help a lot. Note that nothing makes the pains go away completly. But if I can do what I want/need to do, then I’m happy.
Of course, there is always side effects with meds. Gradually I noticed by body was on fire, on/off. Then the burning was more “on” than off, then it was all the time. Side effects I was told…so I tried to be an even more “patient” patient. Upon consulting my pharmacist again, I was told Cymbalta could be the culprit…I stopped it. The burning subsided & now is gone. Only, how to deal with neuropathic after that?
Whish I could be more help, those 2 drugs can bring relief, they have 4 me for a while. Be mindful of what ur body is telling u, to know when enough is enough before it becomes too much.
Take good care.
There is actually an official diagnosis now for chemo induced peripheral neuropathy. Is yours from chemo or something else? There are prescription meds that work for some & also have some unpleasant side effects for some. My husband takes Gabapentin and has no problem with it. I tried it, and it did help some, but I was constantly dizzy. It was a major problem if I got up in the middle of the night. It did not improve enough to put up with the side effect.
What kinds of issues are you dealing with? I understand it can be very different from one person to the next. Whatever, it is uncomfortable, can certainly cause us to be unsure on our feet and be very frustrating. I hope you find something that helps. I am 3 years out from taking Taxotere, which is what caused mine. It is better but still a pretty major issue. I have it in both feet and both hands.
@gailfaith here……Tens unit use? Any physical therapist can show you how to use it.
Liked by Beverly
Yes, I have! Never tried it on feet since different pain than AS. Feet: burn, freezing, tingling, numb.
I have AS, Sjogren, psoriasis, PN, migraines. Thats all. Feeling overwhelmed…
Work with kids, been off 4 a few weeks. Need 2 figure out how to go back to work, I miss it.
TRY LARGE DOSAGE OF B12?
TRY NEWER FORM OF GABAPENTIN. ALSO,B12.
Liked by John, Volunteer Mentor
Thanks 4 reply!
B12 will ask doc, EMG cant remember when i had one so will check that also.
Called my pharmacy about the newer form of Gabapentin…she didnt know about it, said perhaps not approved in Canada yet. Do u know how long its been on the market? What is “new” about it?
Please give medical cannabis a try.Nancy Shermoen~
Hi, yes I’m on a waiting list. When I looked into this site it said be somewhat careful of what u write as anyone can read it…which is why I am replying by email.I dont know yet how it would work out 4 me. I really want to go back 2 work, but I work with kids. Not really sur the 2 r compatible. But I will find out! Thanks.Envoyé de mon
It may be pretty new. My doctor sent me to a small specialty pharmacy that had some kind of special promotion for the drug, which meant no co-pay (I’m on medicare and Blue Cross). When I saw my doctor (a pain management specialist) this morning he asked me if it had cost me anything; I took that to mean it’s pretty expensive if you have to pay for it, which suggests it hasn’t been on the market long (given Big Pharma’s behavior here in the US!). I know it’s not yet available in generic form. The manufacturer is Xenoport. I don’t know how your prescriptions work under Canada’s health care system, but if it’s free or at all reasonable for you, it’s worth a try. Check on the internet for more info on Horizant; perhaps make a printout for your doctor and pharmacist. It’s a timed-release pill, and it can therefore be taken in higher dosages, and it may be absorbed by one’s system in a different way from regular gabapentin. It was first prescribed for patients with night-time restless leg syndrome, but it has done wonders for the burning in my leg. It hasn’t completely eliminated the pain, but it is much more tolerable and I can concentrate on other things. I take one tablet, 600 mg daily. I take it at 5:00 p.m., which is what is recommended for people with restless leg, and it helps me sleep, as the burning often disrupted my sleep. The website lists some side effects, but fortunately I haven’t experienced any of them. Good luck!
to upnorthnancy – when speaking of medical marijuana does one usually mean the tincture of oil that one can buy on-line? @ladyjane85
version 220.127.116.11.7.3Page loaded in 0.644 seconds